Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 5, 2013, 5:51 PM EDT for Toombs County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2013, 5:51 PM EDT (21:51 UTC)
- Expired
- Aug 5, 2013, 6:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
568
WWUS82 KFFC 052151
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT MON AUG 5 2013
GAZ112-113-052215-
551 PM EDT MON AUG 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TOOMBS AND
MONTGOMERY COUNTIES UNTIL 615 PM EDT...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CEDAR CROSSING...MOVING SOUTH AT 20 MPH.
THIS THUNDERSTORM HAS EXHIBITED WEAK ROTATION...BUT NOTHING STRONG
ENOUGH TO INDICATE THE PRESENCE OF A TORNADO AT 547 PM EDT.
STILL...THE ENVIRONMENT AHEAD OF THIS THUNDERSTORM SUGGESTS AN
ENHANCED RISK OF A BRIEF...GENERALLY WEAK...TORNADO FORMING. WIND
GUSTS TO 45 MPH ARE ALSO POSSIBLE AS THE LINE MOVES ACROSS TOOMBS
AND MONTGOMERY COUNTIES THROUGH 615 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROCK SPRINGS...
CEDAR CROSSING...ALSTON...MCNATT FALLS AND GRAYS LANDING.
EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.
&&
LAT...LON 3195 8239 3195 8240 3196 8244 3196 8246
3196 8248 3194 8249 3195 8252 3211 8248
3211 8241 3194 8235 3193 8237
TIME...MOT...LOC 2150Z 358DEG 15KT 3203 8245
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:48 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 5, 3:48 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 348 PM EDT MON AUG 5 2013 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... MODELS CONSISTENT THROUGH THE SHORT TERM WITH LARGE UPPER LEVEL RIDGE OVER THE SOUTH-CENTRAL U.S. AND LONG-WAVE TROUGH PUSHING EAST OF THE ATLANTIC COAST. MORE OF A ZONAL FLOW ANTICIPATED ACROSS THE REGION AS A RESULT...BUT NOT BEFORE SHORTWAVE DROPS INTO THE AREA TONIGHT AND INTO TUESDAY. ALREADY SEEING SOME VERY ISOLATED SHOWER DEVELOPMENT THIS AFTERNOON...MAINLY ALONG THE SOUTHEASTERN EDGE OF THE CWA WITH THE INFLUENCE OF THE STALLED WEAK SURFACE BOUNDARY. EXPECT THE LOCATION OF ACTIVITY TO TRANSITION TO THE NORTH AS SHORTWAVE APPROACHES. HAVE CONTINUED WITH SLIGHT CHANCE TO CHANCE POPS EVERYWHERE THROUGH THE AFTERNOON...WITH ONLY SLIGHT CHANCE POPS ACROSS THE NORTH AFTER 03-04Z. POPS INCREASE INTO TUESDAY MORNING AND CONTINUE WITH GOOD CHANCE POPS THROUGH TUESDAY AS SHORTWAVE...COMBINED WITH GOOD MOISTURE ACROSS THE AREA...RESULTS IN BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS. AS FOR TEMPERATURES...HAVE GONE WITH A BLEND OF THE MODEL GUIDANCE...WHICH HAS WORKED WELL THE LAST SEVERAL DAYS. TUESDAY HIGHS WILL BE CLOSELY TIED TO PRECIP AND CLOUD COVER...SO ALTHOUGH FORECAST IS SHOWING MID 80S TO NEAR 90...COULD SEE A FEW DEGREE ADJUSTMENT BASED ON FUTURE MODEL RUN GUIDANCE. 31 .LONG TERM /WEDNESDAY THROUGH MONDAY/... NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIOD. LONG RANGE MODELS CONTINUE TO SHOW A DEEP SOUTHERLY WIND FLOW BECOMING ESTABLISHED ON WEDNESDAY AND AN OLD FRONTAL BOUNDARY BECOMING DIFFUSE. THE INCREASING MOISTURE AND INSTABILITY WILL RESULT IN A MORE SCATTERED TO NUMEROUS COVERAGE OF MAINLY DIURNALLY DRIVEN CONVECTION THROUGH FRIDAY. MODELS SHOW A FRONTAL BOUNDARY APPROACHING NORTH GA ON SATURDAY... PUSHING INTO NORTH GA ON SUNDAY... AND BECOMING NEARLY STATIONARY ACROSS CENTRAL GA ON MONDAY. THIS WOULD WARRANT SLIGHTLY HIGHER POPS ACROSS AT LEAST NORTH GA ON SATURDAY AND SUNDAY... THEN ACROSS CENTRAL GA BY MONDAY... AS A DRIER... MORE STABLE AIR MASS BEGINS TO SPREAD INTO NORTH GA ON MONDAY BEHIND THE FRONT. ALTHOUGH WIDESPREAD ORGANIZED SEVERE STORMS ARE NOT EXPECTED WITH THIS OVERALL SYNOPTIC WEATHER PATTERN... AN ISOLATED PULSE STRONG TO SEVERE STORM CANNOT BE RULED OUT EACH DAY... ESPECIALLY DURING MAX DAYTIME HEATING. 39 && .AVIATION... /ISSUED AT 249 PM EDT MON AUG 5 2013/ 18Z UPDATE... SCT MVFR CLOUDS PERSISTING THIS AFTERNOON. EXPECT ISOLATED CONVECTION...GENERALLY OUTSIDE TAF SITES. EXPECT IMPROVING CLOUD BASES INTO THE OVERNIGHT PERIOD...WITH CONDITIONS DEGRADING TO MVFR TOWARD 09-10Z. EXPECT SLOW IMPROVEMENT THROUGH THE DAY TUESDAY...WITH CONVECTION CHANCES HIGH ENOUGH TO INCLUDE PROB30 FOR 17-22Z. WINDS A LITTLE INDECISIVE TODAY AS A RESULT OF BOUNDARY IN THE AREA. LIGHT NE WINDS THROUGH THE AFTERNOON ARE EXPECTED TO TURN TO THE NNW...THEN VEER CLOCKWISE TO THE E THROUGH 15Z TUESDAY. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON WIND DIRECTION. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 84 71 86 / 30 40 30 50 ATLANTA 72 86 72 86 / 20 40 30 50 BLAIRSVILLE 65 83 69 80 / 40 40 40 60 CARTERSVILLE 68 87 72 87 / 30 30 30 50 COLUMBUS 73 92 74 90 / 20 30 20 40 GAINESVILLE 70 83 71 83 / 40 40 30 50 MACON 72 88 71 88 / 20 40 20 40 ROME 67 89 72 88 / 30 30 30 50 PEACHTREE CITY 69 87 71 87 / 20 40 20 50 VIDALIA 73 88 72 91 / 20 40 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....39 AVIATION...31
Hazardous weather outlook, Aug 5, 11:12 AM EDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1112 AM EDT MON AUG 5 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1112 AM EDT MON AUG 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF GEORGIA THROUGH TONIGHT... WEATHER HAZARDS EXPECTED... ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH... LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. DISCUSSION... THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS CENTRAL GEORGIA THIS AFTERNOON AND EARLY EVENING. THEN THUNDERSTORM CHANCES INCREASE ACROSS NORTH GEORGIA THIS EVENING AND CONTINUE OVERNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE SOUTHEAST STATES. ALTHOUGH A FEW STORMS COULD BECOME STRONG... NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE WEEK. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 5, 4:09 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT MON AUG 5 2013
GAZ086-112-052100-
409 PM EDT MON AUG 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN MONTGOMERY AND
EMANUEL COUNTIES UNTIL 500 PM EDT...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NUNEZ...MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MONTGOMERY AND EMANUEL COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE NUNEZ...LEXSY...STILLMORE AND OAK
PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3236 8224 3234 8223 3233 8225 3234 8225
3234 8240 3235 8241 3234 8242 3244 8238
3245 8240 3254 8237 3254 8221 3241 8219
TIME...MOT...LOC 2009Z 002DEG 8KT 3248 8232Local storm report, Aug 5, 5:22 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 5 SSE NUNEZ 32.43N 82.31W
08/05/2013 E1.00 INCH EMANUEL GA PUBLIC
THE PUBLIC REPORTED QUARTER SIZED HAIL BETWEEN NUNEZ AND
OAK PARK.
&&
DEESESpecial weather statement, Aug 5, 5:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT MON AUG 5 2013
GAZ112-113-052215-
551 PM EDT MON AUG 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TOOMBS AND
MONTGOMERY COUNTIES UNTIL 615 PM EDT...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CEDAR CROSSING...MOVING SOUTH AT 20 MPH.
THIS THUNDERSTORM HAS EXHIBITED WEAK ROTATION...BUT NOTHING STRONG
ENOUGH TO INDICATE THE PRESENCE OF A TORNADO AT 547 PM EDT.
STILL...THE ENVIRONMENT AHEAD OF THIS THUNDERSTORM SUGGESTS AN
ENHANCED RISK OF A BRIEF...GENERALLY WEAK...TORNADO FORMING. WIND
GUSTS TO 45 MPH ARE ALSO POSSIBLE AS THE LINE MOVES ACROSS TOOMBS
AND MONTGOMERY COUNTIES THROUGH 615 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROCK SPRINGS...
CEDAR CROSSING...ALSTON...MCNATT FALLS AND GRAYS LANDING.
EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.
&&
LAT...LON 3195 8239 3195 8240 3196 8244 3196 8246
3196 8248 3194 8249 3195 8252 3211 8248
3211 8241 3194 8235 3193 8237
TIME...MOT...LOC 2150Z 358DEG 15KT 3203 8245The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:09 PM EDT | Special Weather Statement | FFC | Emanuel | 51 min |
| Aug 5, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Toombs | 46 min |
| Aug 5, 6:20 PM EDT | Special Weather Statement | FFC | Toombs | 10 min |
| Aug 5, 6:51 PM EDT | Special Weather Statement | FFC | Johnson | 39 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.